Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 55, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Feb 6, 2008, 1:51 AM CST for Noxubee County, Mississippi. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 1:51 AM CST (07:51 UTC)
- Expired
- Feb 6, 2008, 2:15 AM CST
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Noxubee County, MS
The radar
The Columbus AFB radar (KGWX), 89 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 1:55 AM CST | TORNADO 0 | 4 Wnw Paulette, MS | NARROW PATH OF MAINLY SMALL TREES SNAPPED AND LIMBS DOWN. MAXIMUM WIND ESTIMATED AT 70 MPH. PATH LENGTH 1 MILE AND WIDTH 50 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 5, 10:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 060751
TORJAN
MSC103-060815-
/O.NEW.KJAN.TO.W.0055.080206T0751Z-080206T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 215 AM CST
* AT 151 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A TORNADO NEAR PAULETTE...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
PRAIRIE POINT AND 8 MILES SOUTHEAST OF DEERBROOK BY 205 AM CST...
BIGBEE VALLEY BY 210 AM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3305 8834 3296 8844 3298 8859 3329 8852
3328 8829
TIME...MOT...LOC 0751Z 214DEG 40KT 3303 8848
$$
EEC2 follow-up statements
000
WWUS54 KJAN 060758
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CST WED FEB 6 2008
MSC103-060815-
/O.CON.KJAN.TO.W.0055.000000T0000Z-080206T0815Z/
NOXUBEE MS-
158 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
NORTHEASTERN NOXUBEE COUNTY...
AT 158 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF PRAIRIE
POINT...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
BIGBEE VALLEY BY 210 AM CST...
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3328 8829 3305 8834 3303 8841 3306 8847
3328 8842
TIME...MOT...LOC 0758Z 218DEG 45KT 3309 8841
$$
EEC000
WWUS54 KJAN 060804
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 AM CST WED FEB 6 2008
MSC103-060815-
/O.CON.KJAN.TO.W.0055.000000T0000Z-080206T0815Z/
NOXUBEE MS-
203 AM CST WED FEB 6 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM CST FOR
NORTHEASTERN NOXUBEE COUNTY...
AT 203 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED 4 MILES SOUTHEAST OF PRAIRIE
POINT...MOVING NORTHEAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
4 MILES EAST OF PRARIE POINT AT 208 AM CST...
LAT...LON 3328 8829 3305 8834 3303 8841 3306 8847
3328 8842
TIME...MOT...LOC 0803Z 221DEG 41KT 3313 8836
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Feb 5, 9:12 PM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Feb 5, 9:12 PM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
912 PM CST TUE FEB 5 2008
.UPDATE...TWEAKED THE HOURLY VALUES. WINDS AND CLOUDS WILL KEEP THE
AREA IN THE LOWER AND MID 70S FOR MUCH OF THE NIGHT. WILL LIKELY
ALLOW THE WIND ADVISORY/LAKE ADVISORY TO EXPIRE AT MIDNIGHT. THE
SQUALL HAS BEEN TO SLOW TO MOVE INTO THE CWA AND FEWER SHOWER AND
THUNDERSTORMS DEVELOPED AHEAD OF THE LINE THAN EXPECTED. MORE
ACTIVITY WAS DEVELOPING OVER THE SOUTHERN ZONES...WHERE THE BETTER
INSTABILITY WAS...BUT THE BETTER SHEAR AND FORCING REMAIN OVER THE
NORTHWEST. ALTHOUGH THERE HAS BEEN A SHORT BREAK IN THE
ACTIVITY...WILL NOT MAKE ANY ADJUSTMENTS TO THE FORECAST AT THIS
POINT. THE LINE OF STORMS SHOULD CONTINUE TO INTENSIFY AS IT MOVES
EAST INTO THE CWA.
&&
.AVIATION...
SHOWERS AND THUNDERSTORMS WILL MOVE INTO GLH WITHIN THE NEXT
HOUR...STORMS TO THE WEST WERE PRODUCING WIND GUSTS AROUND 40 MPH.
THE LINE WILL CONTINUE TO MOVE EAST. TSRA WITH GUSTS TO 40 MPH OR
GREATER WILL APPROACH GWO AROUND 5Z...JAN 6Z...GTR 8Z...MEI/HBG 10Z.
HAIL WILL BE LIKELY AS THE STORMS MOVE THROUGH ALSO. HEAVY RAINFALL
WILL LIKELY REDUCE VISIBILITIES TO LESS THAN 3SM BRIEFLY. IN
ADDITION...CEILINGS WILL LIKELY FALL TO 1000FT OR LESS BRIEFLY AS
THE RAIN MOVES IN. OTHERWISE...HEIGHTS SHOULD BE AROUND 2500FT AT
MOST LOCATIONS. THE CURRENT FORECAST SEEMS TO HAVE A HANDLE ON THE EXPECTED
CONDITIONS FOR THE NEXT FEW HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 58 61 32 60 / 100 19 0 11
MERIDIAN 60 63 32 61 / 100 49 0 12
VICKSBURG 56 59 32 62 / 99 10 0 11
HATTIESBURG 62 65 34 61 / 100 50 0 11
NATCHEZ 58 61 32 61 / 98 12 0 11
GREENVILLE 52 56 33 56 / 97 9 0 11
GREENWOOD 55 58 31 57 / 100 14 0 12
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ030>033-
037>039-043>066-072>074.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR MSZ018-019-025>029-
034>036-040>042.
LA...LAKE WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ015-016-
023>026.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LAZ007>009.
AR...WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ARZ074-075.
&&
7Hazardous weather outlook, Feb 5, 11:02 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1102 PM CST TUE FEB 5 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 070515- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 1102 PM CST TUE FEB 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY DANGEROUS SEVERE THUNDERSTORMS ARE STILL EXPECTED OVERNIGHT. SEVERE THUNDERSTORMS WILL BE SCATTERED ACROSS THE FORECAST AREA ALONG AND EAST OF A SQUALL LINE THE REST OF TONIGHT. DAMAGING WINDS WILL BE THE MAIN RISK ALONG WITH A FEW TORNADOES...MAINLY EAST OF A LINE FROM INDIANOLA MISSISSIPPI TO LAKE PROVIDENCE TO WINNSBORO LOUISIANA. LARGE HAIL CAN ALSO BE EXPECTED WITH HAILSTONES TO GOLFBALL SIZE OR LARGER. THE BEST CHANCE OF SEVERE STORMS WILL GRADUALLY SHIFT EAST OF THE INTERSTATE 55 CORRIDOR BY 2 AM AND REACH EAST MISSISSIPPI GENERALLY BETWEEN 2 AND 5 AM. THE MOST INTENSE STORMS WILL OCCUR WHERE BREAKS IN THE LINE OF STORMS OCCUR OVER SOUTH...CENTRAL AND EAST MISSISSIPPI. THESE AREAS WILL HAVE THE HIGHEST RISK OF TORNADO DEVELOPMENT FOR THE REST OF TONIGHT. THE STRONG COLD FRONT CROSSING THE MISSISSIPPI RIVER SHOULD REACH NEAR THE MISSISSIPPI AND ALABAMA BORDER AROUND SUNRISE WEDNESDAY. THE LAST OF THE SEVERE WEATHER RISK WILL END BY AROUND 8 AM CST. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THROUGH EARLY WEDNESDAY. OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 40
In the hours before
Local storm report, Feb 5, 10:03 PM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM TSTM WND DMG GUNNISON 33.94N 90.95W
02/05/2008 BOLIVAR MS LAW ENFORCEMENT
A FEW TREES AND POWER LINES WERE BLOWN DOWN FROM GUNNISON
TO DUNCAN.
&&
CMELocal storm report, Feb 6, 12:30 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1230 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM HAIL 9 NE VICKSBURG 32.42N 90.76W
02/06/2008 E1.75 INCH WARREN MS EMERGENCY MNGR
GOLFBALL SIZED HAIL REPORTED AT OAK RIDGE ROAD.
&&
MMELocal storm report, Feb 6, 12:33 AM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1233 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 6 E VICKSBURG 32.33N 90.77W
02/06/2008 WARREN MS EMERGENCY MNGR
NUMEROUS LARGE TREES...POWER LINES AND TRANSFORMERS
DOWNED IN EASTERN WARREN COUNTY.
&&
MMELocal storm report, Feb 6, 1:50 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
150 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 AM TSTM WND DMG 2 NNW TERRY 32.13N 90.31W
02/06/2008 HINDS MS LAW ENFORCEMENT
TREES AND LIMBS DOWN AT TERRY ROAD AND LEBANON PINE GROVE
ROAD.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 9:01 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 44 min |
| Feb 5, 10:39 PM CST | Tornado Warning | JAN | Issaquena, Sharkey | 51 min |
| Feb 5, 11:19 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 26 min |
| Feb 5, 11:28 PM CST | Tornado Warning | JAN | Carroll, Holmes, Humphreys, Leflore | 32 min |
| Feb 5, 11:50 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 40 min |
| Feb 5, 11:51 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Warren | 39 min |
| Feb 6, 12:16 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 59 min |
| Feb 6, 12:38 AM CST | Tornado Warning | JAN | Madison, Yazoo | 52 min |
| Feb 6, 12:39 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Feb 6, 12:54 AM CST | Tornado Warning | JAN | Oktibbeha | 21 min |
| Feb 6, 12:56 AM CST | Severe Thunderstorm Warning | JAN | Hinds | 33 min |
| Feb 6, 12:59 AM CST | Tornado Warning | JAN | Claiborne, Copiah, Hinds | 20 min |
| Feb 6, 1:11 AM CST | Tornado Warning | JAN | Clay | 19 min |
| Feb 6, 1:18 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 42 min |
| Feb 6, 1:22 AM CST | Tornado Warning | JAN | Clay, Lowndes | 23 min |
| Feb 6, 1:25 AM CST | Tornado Warning | JAN | Attala, Leake | 35 min |
| Feb 6, 1:40 AM CST | Tornado Warning | JAN | Choctaw, Winston | 35 min |
| Feb 6, 1:47 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 28 min |
| Feb 6, 2:00 AM CST | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 45 min |
| Feb 6, 2:09 AM CST | Tornado Warning | JAN | Kemper, Neshoba | 36 min |
| Feb 6, 2:28 AM CST | Tornado Warning | JAN | Clay, Lowndes | 47 min |
| Feb 6, 2:46 AM CST | Tornado Warning | JAN | Noxubee | 44 min |
| Feb 6, 3:00 AM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 29 min |
| Feb 6, 3:16 AM CST | Severe Thunderstorm Warning | JAN | Noxubee | 33 min |
| Feb 6, 3:28 AM CST | Severe Thunderstorm Warning | JAN | Clarke | 27 min |
| Feb 6, 4:36 AM CST | Lake Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 13 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.